- Research Article
- Open Access
Construction of Fixed Points by Some Iterative Schemes
Fixed Point Theory and Applications volume 2009, Article number: 612491 (2009)
We obtain strong convergence theorems of two modifications of Mann iteration processes with errors in the doubly sequence setting. Furthermore, we establish some weakly convergence theorems for doubly sequence Mann's iteration scheme with errors in a uniformly convex Banach space by a Frechét differentiable norm.
Let be a real Banach space and let be a nonempty closed convex subset of . A self-mapping is said to be nonexpansive if for all A point is a fixed point of provided . Denote by the set of fixed points of that is, It is assumed throughout this paper that is a nonexpansive mapping such that Construction of fixed points of nonexpansive mappings is an important subject in the theory of nonexpansive mappings and its applications in a number of applied areas, in particular, in image recovery and signal processing (see [1–3]). One way to overcome this difficulty is to use Mann's iteration method that produces a sequence via the recursive sequence manner:
Reich  proved that if is a uniformly convex Banach space with a Frechét differentiable norm and if is chosen such that then the sequence defined by (1.1) converges weakly to a fixed point of However, this scheme has only weak convergence even in a Hilbert space (see ). Some attempts to modify Mann's iteration method (1.1) so that strong convergence is guaranteed have recently been made.
The following modification of Mann's iteration method (1.1) in a Hilbert space is given by Nakajo and Takahashi :
where denotes the metric projection from onto a closed convex subset of . They proved that if the sequence is bounded from one, then defined by (1.2) converges strongly to Their argument does not work outside the Hilbert space setting. Also, at each iteration step, an additional projection is needed to calculate.
Let be a closed convex subset of a Banach space and is a nonexpansive mapping such that Define in the following way:
where is an arbitrary (but fixed) element in , and and are two sequences in It is proved, under certain appropriate assumptions on the sequences and that defined by (1.3) converges to a fixed point of (see ).
The second modification of Mann's iteration method (1.1) is an adaption to (1.3) for finding a zero of an -accretive operator , for which we assume that the zero set
The iteration process is given by
where for each is the resolvent of . In , it is proved, in a uniformly smooth Banach space and under certain appropriate assumptions on the sequences and , that defined by (1.4) converges strongly to a zero of
Let be a real Banach space. Recall that the (normalized) duality map from into the dual space of is given by
Now, we define Opial's condition in the sense of doubly sequence.
A Banach space is said to satisfy Opial's condition if for any sequence in implies that
where denotes that converges weakly to
We are going to work in uniformly smooth Banach spaces that can be characterized by duality mappings as follows (see  for more details).
Lemma 2.2 (see ).
A Banach space is uniformly smooth if and only if the duality map is single-valued and norm-to-norm uniformly continuous on bounded sets of
Lemma 2.3 (see ).
In a Banach space there holds the inequality
If and are nonempty subsets of a Banach space such that is a nonempty closed convex subset and then the map is called a retraction from onto provided for all A retraction is sunny [1, 4] provided for all and whenever A sunny nonexpansive retraction is a sunny retraction, which is also nonexpansive. A sunny nonexpansive retraction plays an important role in our argument.
If is a smooth Banach space, then is a sunny nonexpansive retraction if and only if there holds the inequality
Lemma 2.4 (see ).
Let be a uniformly smooth Banach space and let be a nonexpansive mapping with a fixed point. For each fixed and every , the unique fixed point of the contraction converges strongly as to a fixed point of . Define by Then, is the unique sunny nonexpansive retract from onto that is, satisfies the property
Let be a sequence of nonnegative real numbers satisfying the property
where and are such that
Then, converges to zero.
Lemma 2.6 (see ).
Assume that has a weakly continuous duality map with gauge . Then, is demiclosed in the sense that is closed in the product space , where is equipped with the norm topology and with the weak topology. That is, if then
Lemma 2.7 (see ).
Let be a Banach space and Then,
(i) is uniformly convex if and only if, for any positive number r, there is a strictly increasing continuous function such that
where the closed ball of centered at the origin with radius r, and
(ii) is -uniformly convex if and only if there holds the inequality
where is a constant.
Lemma 2.8 (see ).
Let be a closed convex subset of a uniformly convex Banach space with a Fréchet differentiable norm, and let be a sequence of nonexpansive self mapping of with a nonempty common fixed point set If and for then exists for all In particular, where and are weak limit points of
Lemma 2.9 (the demiclosedness principle of nonexpansive mappings ).
Let be a nonexpansive selfmapping of a closed convex subset of of a uniformly convex Banach space. Suppose that has a fixed point. Then is demiclosed. This means that
In 2005, Kim and Xu , proved the following theorem.
Let be a closed convex subset of a uniformly smooth Banach space , and let be a nonexpansive mapping such that Given a point and given sequences and in the following conditions are satisfied.
Define a sequence in by
Then is strongly converges to a fixed point of .
Recently, the study of fixed points by doubly Mann iteration process began by Moore (see ). In [15, 16], we introduced the concept of Mann-type doubly sequence iteration with errors, then we obtained some fixed point theorems for some different classes of mappings. In this paper, we will continue our study in the doubly sequence setting. We propose two modifications of the doubly Mann iteration process with errors in uniformly smooth Banach spaces: one for nonexpansive mappings and the other for the resolvent of accretive operators. The two modified doubly Mann iterations are proved to have strong convergence. Also, we append this paper by obtaining weak convergence theorems for Mann's doubly sequence iteration with errors in a uniformly convex Banach space by a Fréchet differentiable norm. Our results in this paper extend, generalize, and improve a lot of known results (see, e.g., [4, 7, 8, 17]). Our generalizations and improvements are in the use of doubly sequence settings as well as by adding the error part in the iteration processes.
3. A Fixed Point of Nonexpansive Mappings
In this section, we propose a modification of doubly Mann's iteration method with errors to have strong convergence. Modified doubly Mann's iteration process is a convex combination of a fixed point in , and doubly Mann's iteration process with errors can be defined as
The advantage of this modification is that not only strong convergence is guaranteed, but also computations of iteration processes are not substantially increased.
Now, we will generalize and extend Theorem A by using scheme (3.1).
Let be a closed convex subset of a uniformly smooth Banach space and let be a nonexpansive mapping such that Given a point and given sequences and in the following conditions are satisfied.
Define a sequence in by (3.1). Then, converges strongly to a fixed point of
First, we observe that is bounded. Indeed, if we take a fixed point of noting that
Now, an induction yields
Hence, is bounded, so is . As a result, we obtain by condition (i)
We next show that
It suffices to show that
Indeed, if (3.7) holds, in view of (3.5), we obtain
Hence, (3.6) holds. In order to prove (3.7), we calculate
It follows that
Hence, by assumptions (i)-(ii), we obtain
Next, we claim that
where with being the fixed point of the contraction In order to prove (3.11), we need some more information on , which is obtained from that of (cf. ). Indeed, solves the fixed point equation
Thus we have
We apply Lemma 2.3 to get
It follows that
Letting in (3.16) and noting (3.15) yield
where is a constant such that for all and . Since the set is bounded, the duality map is norm-to-norm uniformly continuous on bounded sets of (Lemma 2.2), and strongly converges to By letting in (3.17), thus (3.11) is therefore proved. Finally, we show that strongly and this concludes the proof. Indeed, using Lemma 2.3 again, we obtain
Now we apply Lemma 2.5, and using (3.11) we obtain that
We support our results by giving the following examples.
Let be given by Then, the modified doubly Mann's iteration process with errors converges to the fixed point , and both Picard and Mann iteration processes converge to the same point too.
Doubly Picards iteration converges.
For every point in is a fixed point of Let be a point in then
Let for all Take and Thus
Doubly Mann's iteration converges.
Let be a point in then
Since doubly Mann's iteration is defined by
Take to obtain
Modified doubly Mann's iteration process with errors converges because the sequence as we can see and by using (3.1), we obtain(3.25)
In (3.1), we suppose that ,
Let and using Theorem 3.1 ( we obtain
Let be given by Then the doubly Mann's iteration converges to the fixed point of but modified doubly Mann's iteration process with errors does not converge.
Doubly Mann's iteration converges because the sequence as we can see,(3.27)
The last inequality is true because for all and
(II)The origin is the unique fixed point of
(III)Note that, modified doubly Mann's iteration process with errors does not converge to the fixed point of because the sequence as we can see and by using (3.1), we obtain
Letting we deduce that
4. Convergence to a Zero of Accretive Operator
In this section, we prove a convergence theorem for -accretive operator in Banach spaces. Let be a real Banach space. Recall that, the (possibly multivalued) operator with domain and range in is accretive if, for each and there exists a such that
An accretive operator is m-accretive if for each . Throughout this section, we always assume that is -accretive and has a zero. The set of zeros of is denoted by Hence,
Lemma 4.1 ( (the resolvent identity)).
For , and
Assume that is a uniformly smooth Banach space, and is an -accretive operator in such that Let be defined by
Suppose and satisfy the conditions,
(iii) for some and for all Also assume that
Then, converges strongly to a zero of
First of all we show that is bounded. Take It follows that
By induction, we get that
This implies that is bounded. Then, it follows that
A simple calculation shows that
The resolvent identity (4.3) implies that
which in turn implies that
Combining (4.9) and (4.11), we obtain
where is a constant such that for all and By assumptions (i)–(iii) in the theorem, we have that and Hence, Lemma 2.5 is applicable to (4.12), and we conclude that
Take a fixed number such that Again from the resolvent identity (4.3), we find
It follows that
Since in a uniformly smooth Banach space the sunny nonexpansive retract from onto the fixed point set of is unique, it must be obtained from Reich's theorem (Lemma 2.4). Namely, where and solve the fixed point equation
Applying Lemma 2.3, we get
where by (4.15). It follows that
Therefore, letting in (4.18), we get
where is a constant such that for all and . Since strongly and the duality map is norm-to-norm uniformly continuous on bounded sets of it follows that (by letting in (4.19))
Now we apply Lemma 2.5 and using (4.20), we obtain that
5. Weakly Convergence Theorems
We next introduce the following iterative scheme. Given an initial , we define by
Let be a uniformly convex Banach space with a Frechét differentiable norm. Assume that has a weakly continuous duality map with gauge . Assume also that
Then, the scheme (5.1) converges weakly to a point in
First, we observe that for any , the sequence is nonincreasing.
Indeed, we have by nonexpansivity of ,
In particular, is bounded, so is . Let be the set of weak limit point of the sequence
Note that we can rewrite the scheme (5.1) in the form
where is the nonexpansive mapping given by
Then, we have for Hence, by Lemma 2.7, we get
Therefore, will converge weakly to a point in if we can show that To show this, we take a point in Then we have a subsequence of such that . Noting that
By Lemma 2.6, we conclude that that is, .
Let be a uniformly convex Banach space which either has a Frechét differentiable norm or satisfies Opial's property. Assume for some
Then, the scheme (5.1) converges weakly to a point in
We have shown that exists for all Applying Lemma 2.7(i), we have a strictly increasing continuous function such that
This implies that
Since we obtain by (5.9) that
For any fixed by Lemma 4.1, we have
We deduce that
Therefore we obtain by (5.9) that
Apply Lemma 2.9 to find out that It remains to show that is a singleton set. Towards this end, we take and distinguish the two cases.
In case has a Frechét differentiable norm, we apply Lemma 2.8 to get
hence, In case satisfies Opial's condition, we can find two subsequences such that If , Opial's property creates the contradiction,
In either case, we have shown that consists of exact one point, which is clearly the weak limit of
Bruck RE Jr.: Nonexpansive projections on subsets of Banach spaces. Pacific Journal of Mathematics 1973, 47: 341–355.
Byrne C: A unified treatment of some iterative algorithms in signal processing and image reconstruction. Inverse Problems 2004,20(1):103–120. 10.1088/0266-5611/20/1/006
Podilchuk CI, Mammone RJ: Image recovery by convex projections using a least-squares constraint. Journal of the Optical Society of America A 1990,7(3):517–521. 10.1364/JOSAA.7.000517
Reich S: Strong convergence theorems for resolvents of accretive operators in Banach spaces. Journal of Mathematical Analysis and Applications 1980,75(1):287–292. 10.1016/0022-247X(80)90323-6
Genel A, Lindenstrauss J: An example concerning fixed points. Israel Journal of Mathematics 1975,22(1):81–86. 10.1007/BF02757276
Nakajo K, Takahashi W: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. Journal of Mathematical Analysis and Applications 2003,279(2):372–379. 10.1016/S0022-247X(02)00458-4
Kim T-H, Xu H-K: Strong convergence of modified Mann iterations. Nonlinear Analysis: Theory, Methods & Applications 2005,61(1–2):51–60. 10.1016/j.na.2004.11.011
Dominguez Benavides T, Lopez Acedo G, Xu H-K: Iterative solutions for zeros of accretive operators. Mathematische Nachrichten 2003,248–249(1):62–71.
Reich S: Weak convergence theorems for nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 1979,67(2):274–276. 10.1016/0022-247X(79)90024-6
Xu H-K: Iterative algorithms for nonlinear operators. Journal of the London Mathematical Society 2002,66(1):240–256. 10.1112/S0024610702003332
Xu H-K: An iterative approach to quadratic optimization. Journal of Optimization Theory and Applications 2003,116(3):659–678. 10.1023/A:1023073621589
Xu H-K: Inequalities in Banach spaces with applications. Nonlinear Analysis: Theory, Methods & Applications 1991,16(12):1127–1138. 10.1016/0362-546X(91)90200-K
Browder FE: Nonexpansive nonlinear operators in a Banach space. Proceedings of the National Academy of Sciences of the United States of America 1965, 54: 1041–1044. 10.1073/pnas.54.4.1041
Moore C: A double-sequence iteration process for fixed points of continuous pseudocontractions. Computers & Mathematics with Applications 2002,43(12):1585–1589. 10.1016/S0898-1221(02)00121-9
El-Sayed Ahmed A, Kamal A: Strong convergence of Mann type doubly sequence iterations with applications. Southeast Asian Bulletin of Mathematics 2009,33(1):1–11.
El-Sayed Ahmed A, Kamal A: Fixed point theorems for asymptotically nonexpansive mappings in uniformly convex Banach spaces. Mathematica Tome 2008,50 (73)(2):103–118.
Berinde V: Iterative Approximation of Fixed Points, Lecture Notes in Mathematics. Volume 1912. 2nd edition. Springer, Berlin, Germany; 2007:xvi+322.
Shioji N, Takahashi W: Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. Proceedings of the American Mathematical Society 1997,125(12):3641–3645. 10.1090/S0002-9939-97-04033-1
Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert space. Journal of Mathematical Analysis and Applications 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6
Takahashi W: Nonlinear Functional Analysis: Fixed Point Theory and Its Application. Yokohama Publishers, Yokohama, Japan; 2000:iv+276.
Chidume CE, Ali B: Convergence theorems for common fixed points for finite families of nonexpansive mappings in reflexive Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2008,68(11):3410–3418. 10.1016/j.na.2007.03.032
Suzuki T: Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals. Journal of Mathematical Analysis and Applications 2005,305(1):227–239. 10.1016/j.jmaa.2004.11.017
Wang Y-Q: Iteration scheme with errors and perturbed mapping for common fixed points of a finite family of nonexpansive mappings. Mathematica Applicata 2007,20(4):801–807.
Shahzad N, Zegeye H: Strong convergence results for nonself multimaps in Banach spaces. Proceedings of the American Mathematical Society 2008,136(2):539–548.
Zhao J, He S, Su Y: Weak and strong convergence theorems for nonexpansive mappings in Banach spaces. Fixed Point Theory and Applications 2008, Article ID 751383, 2008:-7.
About this article
Cite this article
El-Sayed Ahmed, A., Kamal, A. Construction of Fixed Points by Some Iterative Schemes. Fixed Point Theory Appl 2009, 612491 (2009). https://doi.org/10.1155/2009/612491
- Banach Space
- Nonexpansive Mapping
- Strong Convergence
- Iteration Process
- Real Banach Space